Content

Welcome to the CJU website » LOG IN

Details

Acute bilateral ureteral obstruction secondary to guaifenesin toxicity
Mayo Clinic College of Medicine, Rochester, Minnesota, USA
Oct 2013 (Vol. 20, Issue 5, Pages( 6971 - 6973)
PMID: 24128843

Abstract

Text-Size + 

  • Several medications or their metabolites have been associated with urolithiasis, although overall they remain an infrequent cause of urolithiasis. Guaifenesin stones were originally reported as complexed with ephedrine, and subsequent reports have demonstrated pure guaifenesin stones, occurring after long term abuse. We report a case of a 23-year-old male who ingested a large, one time dose of guaifenesin, resulting in acute bilateral ureteral obstruction, which, to our knowledge, is the first such reported case in the literature.

Current Issue

December 2018, Vol.25 No.6
canadian journal of urology mobile

canadian journal of urology